Alert archive / Alabama / Flash Flood Watches in 2009

Flash Flood Watch 1, NWS Mobile, AL

January 5, 20095 counties in Mississippi; 10 counties in Alabama

NWS Mobile, AL issued this flash flood watch at Jan 5, 2009, 2:37 PM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Jan 6, 2009, 12:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2009, 2:37 PM CST (20:37 UTC)
In effect from
Jan 6, 2009, 12:00 PM CST
Expired
Jan 7, 2009, 4:01 AM CST
In force
16 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMOB 052037
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CST MON JAN 5 2009

...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI...INLAND
AREAS OF SOUTHWEST ALABAMA AND INLAND AREAS OF NORTHWEST FLORIDA FROM 
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...

.A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG SURFACE
COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY
AND TUESDAY NIGHT. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED BECOMING WIDESPREAD ACROSS MUCH OF THE FORECAST AREA LATE
TUESDAY AND TUESDAY NIGHT. DUE TO DEEP MOISTURE ADVECTION OUT AHEAD
OF THIS SYSTEM BEGINNING LATER TODAY AND TONIGHT AND CONTINUING
THROUGH LATE TUESDAY NIGHT COMBINED WITH SATURATED SOIL CONDITIONS
FROM EARLIER PRECIPITATION LAST WEEK AND OVER THE WEEKEND ALONG WITH
POSSIBILITY OF WIDESPREAD SHOWERS AND THUNDERSTORMS LATER TONIGHT...
CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING ESPECIALLY IN LOW
LYING AREAS PRONE TO FLOODING AND NEAR CREEKS AND STREAMS...TUESDAY
AFTERNOON AND TUESDAY NIGHT.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-060445-
/O.NEW.KMOB.FF.A.0001.090106T1800Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
237 PM CST MON JAN 5 2009

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA...NORTHWEST FLORIDA 
  AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  ALABAMA...BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
  CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...
  WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST 
  MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE.

* FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT

* A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG SURFACE
  COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY
  AND TUESDAY NIGHT. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS CAN
  BE EXPECTED BECOMING WIDESPREAD ACROSS MUCH OF THE FORECAST AREA
  LATE TUESDAY AND TUESDAY NIGHT. DUE TO DEEP MOISTURE ADVECTION OUT
  AHEAD OF THIS SYSTEM BEGINNING LATER TODAY AND TONIGHT AND
  CONTINUING THROUGH LATE TUESDAY NIGHT COMBINED WITH SATURATED SOIL
  CONDITIONS FROM EARLIER PRECIPITATION LAST WEEK AND OVER THE
  WEEKEND ALONG WITH THE POSSIBILITY OF WIDESPREAD SHOWERS AND
  THUNDERSTORMS LATER TONIGHT...CONDITIONS COULD BECOME PRIME FOR
  FLASH FLOODING ESPECIALLY IN LOW LYING AREAS PRONE TO FLOODING AND
  NEAR CREEKS AND STREAMS...TUESDAY AFTERNOON AND TUESDAY NIGHT.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH
FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO
TURN AROUND...AND DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
5 follow-up statements
000 
WGUS64 KMOB 060554
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1154 PM CST MON JAN 5 2009

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI
AND INLAND AREAS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE FROM TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...

.A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG COLD
FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND
TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AHEAD
OF THE FRONT ACROSS MUCH OF THE AREA LATE TUESDAY AND TUESDAY NIGHT.
ABUNDANT MOISTURE FLOWS INTO THE REGION AND THE STRONG NATURE OF THE
SYSTEM WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL. WHEN COMBINED
WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK AND OVER THE
WEEKEND...CONDITIONS COULD BECOME PRIME FOR FLASH FLOODING TUESDAY
AFTERNOON AND TUESDAY NIGHT...ESPECIALLY IN LOW LYING AREAS PRONE TO
FLOODING AND NEAR CREEKS AND STREAMS.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-061400-
/O.CON.KMOB.FF.A.0001.090106T1800Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
1154 PM CST MON JAN 5 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
  ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON 
  AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND 
  OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...
  GEORGE...GREENE...PERRY...STONE AND WAYNE.

* FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT

* A VIGOROUS UPPER LEVEL DISTURBANCE COMBINED WITH A STRONG COLD
  FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND
  TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD
  AHEAD OF THE FRONT ACROSS MUCH OF THE AREA LATE TUESDAY AND TUESDAY
  NIGHT. ABUNDANT MOISTURE FLOWS INTO THE REGION AND THE STRONG
  NATURE OF THE SYSTEM WILL RESULT IN THE POTENTIAL FOR HEAVY
  RAINFALL. WHEN COMBINED WITH SATURATED SOIL CONDITIONS FROM RAINS
  LAST WEEK AND OVER THE WEEKEND...CONDITIONS COULD BECOME PRIME FOR
  FLASH FLOODING TUESDAY AFTERNOON AND TUESDAY NIGHT...ESPECIALLY IN
  LOW LYING AREAS PRONE TO FLOODING AND NEAR CREEKS AND STREAMS.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS
OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
REMEMBER TO TURN AROUND...AND DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 061233
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
633 AM CST TUE JAN 6 2009

...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING LATER THIS AFTERNOON AND
EVENING OVER PARTS OF SOUTHEAST MISSISSIPPI AND INLAND AREAS OF
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE...

.AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OVER THE AREA LATER THIS
AFTERNOON AND EVENING. THIS IN COMBINATION WITH A MOIST AIR MASS AND
AN APPROACHING COLD FRONT WILL COMBINE TO HELP PRODUCE MODERATE TO
HEAVY RAIN ACROSS THE FLOOD WATCH AREA. THE HEAVIEST RAIN IS EXPECTED
TO BE ALONG A SQUALL LINE THAT DEVELOPS IN ADVANCE OF THE COLD FRONT.
TWO TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. WHEN COMBINED
WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK...OVER THE
WEEKEND AND ACROSS SOUTHEAST MISSISSIPPI THIS MORNING...CONDITIONS COULD
BECOME PRIME FOR FLASH FLOODING LATER THIS AFTERNOON AND NIGHT.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-062030-
/O.CON.KMOB.FF.A.0001.090106T1800Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
633 AM CST TUE JAN 6 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
  ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON 
  AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND 
  OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...
  GEORGE...GREENE...PERRY...STONE AND WAYNE.

* FROM NOON CST TODAY THROUGH LATE TONIGHT

* RAINFALL OF TWO TO THREE INCHES CAN BE EXPECTED LATER THIS
  AFTERNOON OVER SOUTHEAST MISSISSIPPI AND THIS EVENING ACROSS
  SOUTHWEST ALABAMA AND EARLY EVENING OVER THE WEST FLORIDA
  PANHANDLE. 

* THE HEAVY RAINFALL MAY CAUSE AREA STREAMS AND CREEKS TO OVERFLOW
  THEIR BANKS...CAUSE WATER LEVELS TO RISE IN POOR DRAINAGE
  AREAS...AND MAY LEAD TO DANGEROUS FLOODING CONDITIONS ON ROADS AT
  LOW WATER CROSSINGS.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...

KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS
OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 062016
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
216 PM CST TUE JAN 6 2009

...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING LATER THIS AFTERNOON
AND EVENING OVER PARTS OF SOUTHEAST MISSISSIPPI AND INLAND AREAS
OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE...

.AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OVER THE AREA LATER
THIS AFTERNOON AND EVENING. THIS WILL COMBINE WITH A MOIST AIR MASS
AND AN APPROACHING COLD FRONT TO HELP PRODUCE MODERATE TO HEAVY RAIN
ACROSS THE FLOOD WATCH AREA. THE HEAVIEST RAIN IS EXPECTED TO BE
ALONG A SQUALL LINE THAT DEVELOPS IN ADVANCE OF THE COLD FRONT. TWO
TO THREE INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. WHEN COMBINED
WITH SATURATED SOIL CONDITIONS FROM RAINS LAST WEEK...OVER THE
WEEKEND AND ACROSS SOUTHEAST MISSISSIPPI THIS MORNING...CONDITIONS
COULD BECOME PRIME FOR FLASH FLOODING LATER THIS AFTERNOON AND NIGHT.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-070430-
/O.CON.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
216 PM CST TUE JAN 6 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST 
  MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...
  BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
  ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON 
  AND WILCOX. IN NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND 
  OKALOOSA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...
  GEORGE...GREENE...PERRY...STONE AND WAYNE.

* THROUGH LATE TONIGHT

* RAINFALL OF TWO TO THREE INCHES CAN BE EXPECTED LATER THIS 
  AFTERNOON OVER SOUTHEAST MISSISSIPPI AND THIS EVENING ACROSS 
  SOUTHWEST ALABAMA AND EARLY EVENING OVER THE WEST FLORIDA 
  PANHANDLE. 

* THE HEAVY RAINFALL MAY CAUSE AREA STREAMS AND CREEKS TO 
  OVERFLOW THEIR BANKS...CAUSE WATER LEVELS TO RISE IN POOR 
  DRAINAGE AREAS...AND MAY LEAD TO DANGEROUS FLOODING CONDITIONS 
  ON ROADS AT LOW WATER CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...

KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 070438
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST TUE JAN 6 2009

...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING OVERNIGHT OVER SOUTH
CENTRAL ALABAMA AND THE INLAND PORTION OF THE NORTHWEST FLORIDA
PANHANDLE...

.A COLD FRONT MOVING WILL PRODUCE SHOWERS AND A FEW THUNDERSTORMS AS
IT MOVES THROUGH THE AREA OVERNIGHT. SOME OF THE SHOWERS AND STORMS
MAY PRODUCE HEAVY RAINFALL OVER SOUTH CENTRAL ALABAMA AND THE INLAND
PORTION OF THE NORTHWEST FLORIDA PANHANDLE OVERNIGHT WHICH MAY RESULT
IN FLASH FLOODING DUE TO SATURATED SOIL CONDITIONS.

ALZ051>055-061-062-MSZ067-075-076-078-079-070545-
/O.CAN.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-UPPER MOBILE-
UPPER BALDWIN-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...PRICHARD...SARALAND...
BAY MINETTE...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1038 PM CST TUE JAN 6 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND SOUTHEAST
MISSISSIPPI HAS BEEN CANCELLED. THE COLD FRONT HAS MOVED EAST OF THE
AREA AND THE RISK OF HEAVY RAINFALL HAS ENDED.

$$

ALZ056>060-FLZ001-003-005-071200-
/O.CON.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW
1038 PM CST TUE JAN 6 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
  BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN 
  NORTHWEST FLORIDA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA.

* UNTIL 6 AM CST WEDNESDAY

* RAINFALL OF ONE TO THREE INCHES CAN BE EXPECTED OVERNIGHT ACROSS
  SOUTH CENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE.

* THE HEAVY RAINFALL MAY CAUSE AREA STREAMS AND CREEKS TO 
  OVERFLOW THEIR BANKS...CAUSE WATER LEVELS TO RISE IN POOR 
  DRAINAGE AREAS...AND MAY LEAD TO DANGEROUS FLOODING CONDITIONS 
  ON ROADS AT LOW WATER CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...

KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMOB 071001
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CST WED JAN 7 2009

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

.THE THREAT OF HEAVY RAIN HAS ENDED.

ALZ056>060-FLZ001-003-005-071115-
/O.CAN.KMOB.FF.A.0001.000000T0000Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW
401 AM CST WED JAN 7 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND
NORTHWEST FLORIDA HAS BEEN CANCELLED. A COLD FRONT HAS MOVED EAST OF
THE AREA AND THE POTENTIAL FOR HEAVY RAIN HAS ENDED. PATCHES OF LIGHT
RAIN AND A FEW SHOWERS WILL CONTINUES UNTIL AROUND SUNRISE...BUT
ADDITIONAL HEAVY RAIN IS NOT EXPECTED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jan 5, 12:43 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 5, 12:43 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1243 PM CST MON JAN 5 2009

.UPDATE...WENT AHEAD AN UPDATED CURRENT ZONE PACKAGE LOWERING POPS
SLIGHTLY ACROSS THE CWFA AND PER LATEST RADAR LOOPS AND MODEL
GUIDANCE. DUE TO SATURATED CONDITIONS ACROSS MUCH OF THE CWFA WILL BE
LOOKING CLOSELY FOR A POSSIBLE FLASH FLOOD WATCH FOR TUES. STAY TUNED
FOR FURTHER UPDATES. EXPECT DENSE FOG TO FORM ESPECIALLY NEAR THE
COAST ONCE AGAIN TONIGHT. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  63  75  50 /  60  40  70  80
PENSACOLA   71  63  74  53 /  50  30  40  80
DESTIN      71  63  73  57 /  40  30  40  80
EVERGREEN   68  61  76  51 /  60  50  70  80
WAYNESBORO  66  60  69  47 /  70  70  90  80
CAMDEN      66  61  74  49 /  70  70  70  90

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 5, 5:40 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CST MON JAN 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CST MON JAN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EAST ACROSS
THE REGION TODAY AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THIS
AFTERNOON...MAINLY OVER SOUTHEAST MISSISSIPPI. LOW LEVEL WINDS
BECOME MORE FAVORABLE FOR STRONG STORMS TO DEVELOP AND MOVE INTO
SOUTHEAST MISSISSIPPI BEFORE SUNRISE TUESDAY.

DENSE FOG ACROSS MOST OF THE AREA THIS MORNING WILL LIFT BY MID
MORNING BUT POOR VISIBILITY MAY LINGER NEAR THE BEACHES UNTIL LATE
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SEVERE WEATHER RISK WILL INCREASE ON TUESDAY AS A LOW PRESSURE
SYSTEM IS FORECAST TO MOVE ACROSS CENTRAL MISSISSIPPI DURING THE DAY
TUESDAY...BRINGING AN INCREASINGLY MOIST AND UNSTABLE AIR MASS TO
THE REGION.

SEVERE THUNDERSTORMS MAY BE AFFECTING SOUTHEAST MISSISSIPPI TUESDAY
MORNING...SPREADING EAST INTO SOUTHWEST ALABAMA DURING THE LATE
MORNING AND AFTERNOON. THE SEVERE WEATHER THREAT MOVES OVER THE
WESTERN FLORIDA PANHANDLE DURING THE AFTERNOON AS THE SQUALL LINE
ADVANCES EASTWARD. ALONG THE COAST...THE MAIN THREAT LOOKS TO BE
DAMAGING STRAIGHT LINE WINDS.

STRONG LOW LEVEL WINDS SUGGEST SUFFICIENT SHEAR SUPPORTIVE OF SEVERE
THUNDERSTORMS INCLUDING THE POTENTIAL OF ISOLATED TORNADOES. THE
LATEST AVAILABLE DATA SUGGESTS THAT THE ENVIRONMENT ALONG AND NORTH
OF A CAMDEN TO WIGGINS LINE APPEARS THE MOST FAVORABLE FOR ISOLATED
TORNADIC THUNDERSTORMS.

STRONG SOUTHERLY WINDS OVER THE COASTAL AND OFFSHORE WATERS TUESDAY
WILL BECOME STRONG WESTERLY AFTER THE FRONT PASSES. STRONG WEST AND
NORTHWEST WINDS CONTINUE OVER THE GULF WATERS THROUGH WEDNESDAY
NIGHT. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

STAY TUNED FOR ADDITIONAL FORECASTS AND UPDATES FROM THE NATIONAL
WEATHER SERVICE ON THE POTENTIAL SEVERE WEATHER EVENT FOR TUESDAY
AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT EXPECTED TO BE REQUIRED TODAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:24 PM CSTDense Fog AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne11 hr

Nearby

Flash Flood Watches in Alabama, 2009Flash Flood Watches in Mississippi, 2009Flash Flood Watches in Florida, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.